# SDR CA110613018

- Difficulty date: June 2, 2011
- Submitted: September 9, 2011
- Operation: Air carrier
- Make and model: Cessna 172P
- Aircraft time: 1,726 hours
- Engine: Lyc O360A3A
- Propeller: Mcauly 1A170CFA
- System (JASC): 7414 · Magneto/Distributor
- Part: Rotor
- Part number: M3548
- Condition: Cracked
- Location: Magneto
- Part time: 1,071 hours
- Component: Magneto, Slick
- Component part number: 4370
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAGNETO ROTOR CRACKED AT THE SPLIT WHERE THE POINTS CAM GETS INSERTED.  THE CRACK CAUSE THE SMALL ROTOR GEAR TO FALL AWAY AND LOSE CONTACT WITH THE DISTRIBUTOR GEAR STOPPING THE FUNCTION OF THE MAGNETO. BOTH SIDE OF THE SPLIT WERE CRACKED CLEAN OFF.  MY GUESS AT WHY IT HAPPENED WOULD BE FROM SOMEONE LEAVING THE TIMING PIN IN THE MAG WHILE TURNING THE ENGINE IN IT PAST HISTORY CRACKING THE ROTOR.
